MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS4000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the console was unable to recognize the catheter.This is being reported for cancellation of the procedure.During a cryoablation procedure, a smartfreeze cryo console was selected for use to treat atrial fibrillation.The cryoballoon catheter, tubing, and electrical cables were connected to the console; however, after the connections were made, all symbols (coaxial and electrical) on the console appeared red, and the system did not recognize the catheter.A reset and grounding procedure was performed, the cables were reconnected, and all connections were rechecked, but the problem persisted.Subsequently, the catheter was replaced, and the entire procedure was repeated, but the console was still unable to recognize the catheter.Consequently, the procedure was cancelled with the patient being sedated and administered with dormicum.There were no patient complications reported as a result of this event.It is unknown whether the device will be returned for analysis.
 
Additional Manufacturer Narrative
Block b3 has been updated with additional information received on february 12, 2026.The device is not expected to be returned.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23532526
Report Number2124215-2025-82034
Device Sequence Number10026725
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public(01)08714729992691(11)240501(10)SFA01039
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004CRBS4000
Device Catalogue NumberM004CRBS4000
Device Lot NumberSFA01039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/05/2026
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale